I wanted to post this just to see the responses from other people taking this medicine in the community. If anyone is kind enough to read the entire post I will be very appreciative.
I always had terrible grades in high school, but me and everyone else knew I was smart. There was potential in me. I figured maybe it was just high school getting me down, and I just needed a fresh start in college to get things going. I felt like I had just been lazy.
I have always been known as the type of person to have huge aspirations, but never follow through with plans, ever. Because I breezed through high school with a 2.3 GPA, I couldn't even get in to some of the community colleges in the area. After taking a semester at Ivy Tech, I soon started noticing the same tenancies from high school following me to college. Around Christmas of 2010, we figured it was time to give a ADD medication a serious thought.
I first tried 10 and 20 mg doses of Aderal XR, but I either didn't notice a difference or I turned into a tempter tantrum throwing monster. I would get furious about things that weren't even happening. One night I was looking for a computer cable that didn't exist and I yelled at my dad and stomped my feet on the floor like a child. That wasn't me.
So I told my doctor this news and he asked me to give Vyvanse a try. I was then put on a 50 mg dose that was to be taken daily. I figured I would take it when I felt I needed it, as to not OD or become dependent. I took the first pill and felt it within about 10 minutes. This time increment seems to become longer and longer as I continue to take it. It is a hard feeling to explain, but I can really tell when it kicks in. I feel like I could take on anything. ANYTHING!
I have been taking it all spring, summer, and right now actually. I either use it right before school or before working early in the morning. It really helps me focus and feel alert for a very long time. almost too long though. Sometimes I will take it before work at 6:30 a.m. and then still feel to wired to sleep around midnight.
I have had a tendency to develop twitches or ticks. Really just random spasm such as cracking my neck or rolling my shoulder, when really it isn't helping relieve the ache or "fake" pain that I am feeling in that area, just making it worse really. This happens either after taking the medicine at work or the day after while I am not on it.
I have recently started to notice an urge to grind my teeth, but somehow my body naturally reacts by biting my bottom softly, almost as another tick. I have also been noticing extremely bad cotton mouth. To the point that I almost feel like I am trying to swallow saliva that is extremely sticky and it will make me choke unless I chew gum or take a quick drink of water. That comes and goes though really.
If there is a real question I need answered in all of this is if anyone feels that my dosage is too high. Or maybe I should only take another low dose for work and this one for school.
The scariest side effects I have noticed is loss of sexual drive and sleep paralysis. I am 20 as of 4 days ago, I don't feel I should be unmotivated to meet girls. I almost feel like I have forgotten previous sexual experiences...
The sleep paralysis is very scary to me as well. It isn't full paralysis, but most just when I can calm myself down enough to sleep there is a millisecond where I feel an almost out of body experience. My legs and hands go from tingly to completely paralyzed for a few seconds and I am conscious of this until the point where I feel the out of body feeling and immediately freak out and wake up. This happens about 15 times sometimes. It is usually after I have taken a pill a day for about 4-5 days. Where the ticks become worse.
As I have heard other people mention, I naturally talk a ton in conversation without vyvanse. (as you can see now :P) But on my medication I find that whatever task is in front of me I feel the need to do it to no end. So if i am engaged in conversation... it never stops. Even if I tell myself to.
Other mild side effects I have noticed are irritability after the initial rush of medicine has worn off. Very slight shaking hands about 5 hours into the medication. Sometimes feel cold or sweat excessively at night or at work. I am an excellent driving, maybe I just jinxed myself, but I have always been very careful and alert while drive. No tunnel vision or crossing lanes. But I really don't trust my driving while on this medicine. I almost feel like my outer peripheral vision is blurred or I just can't focus on it. Or I will find myself so deep in thought, analyzing every last detail of an idea, that I am kinda off the road. No OFF but just like I was in a dream and kinda drifting to one side. The ticks seem to have gotten worse. I am lazy if I don't take it the next day. I feel like I am going to pass out if I skip 2 days.
There are many positives that easily equal or top the negatives.
Since taking this drug, I have noticed an increased interest in school. If I feel I have a good idea I hang on to it and try to take the necessary steps to complete this idea, until the effects ware off. I am extremely organized now. I tend to save money that I would normally spend without the medicine on dumb things like candy, fast food, soda, movies, video games, and fancy restaurants with friends. I can now create plans for saving my money and it may have made me lose weight, but I am 130 on a healthy diet. It is just my body. I will notice weight gains of 5-10 pounds after not taking it for maybe a week. I will just get cravings for junk food. But not on Vyvanse. I am also making attempts to do home, because actually, I want to now. If I don't take it on a day that I have time off to work on it, I just kinda think "homework... eh... maybe later" and do something nonproductive. So this can sometimes ruin the progress that my Vyvanse self has set into motion. I am also usually intimidated to talk to new people, ask questions, and just be myself. But when the effects kick in I feel like everyone is my friend and I feel an extreme amount of compassion for people that have hurt my feelings or I maybe just don't get along with very well anymore. I tend to get so many great ideas that I can't really remember them unless I write them down or start on them somehow before the rush of the medicine starts calming down. Because at that point I start to forget simple things or at least have an annoying feeling that I had this big huge this I was going to do... but can't seem to pinpoint what it was. I have so far not felt a physical dependence to this drug. There is a psychological need. I feel it will be very helpful to school and success in general. But more the opposite of an addiction. I kinda hate feeling irritable, annoying, forgetful, fidgety/ticks, suppressed sexual drive, drained of energy, and that I need medication like this in the first place.
A co-worker of mine comes to work on her period sometimes, and says she feels like crap. Yet she has the same drive as I don't on medication. It makes me feel bad that I cannot naturally possess this quality that makes the people around me successful. I see the potential in myself, I see my end goals and dreams, but the steps between are hazy and scary. I hate to question whether I will just give up and not learn from my past mistakes.
I'd truly love if someone could shed some insight or guiding light for my life on this drug or a healthier solution without it. I would also like to congratulate and thank you from the bottom of my heart for actually reading through this entire post.
I will also be hoping to hear from other similar experiences and maybe how you dealt with them.
Please bump if you liked this, so more people can see my story. Thanks